Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 51, NWS Honolulu, HI

November 21, 2021

NWS Honolulu, HI issued this small craft advisory at Nov 21, 2021, 3:21 AM HST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2021, 3:21 AM HST (13:21 UTC)
Expired
Nov 22, 2021, 3:13 PM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

430 
WHHW70 PHFO 211321
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
321 AM HST Sun Nov 21 2021

PHZ119>121-123-124-220230-
/O.NEW.PHFO.SC.Y.0051.211121T1321Z-211123T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
321 AM HST Sun Nov 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
535 
WHHW70 PHFO 220117
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
317 PM HST Sun Nov 21 2021

PHZ119>121-123-124-221430-
/O.CON.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
317 PM HST Sun Nov 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Northeast winds 15 to 25 kt with higher gusts and seas 4
  to 7 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
572 
WHHW70 PHFO 221338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
338 AM HST Mon Nov 22 2021

PHZ119>121-123-124-230245-
/O.CON.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
338 AM HST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with higher gusts and seas 
  4 to 7 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
195 
WHHW70 PHFO 230113
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
313 PM HST Mon Nov 22 2021

PHZ119>121-123-124-230215-
/O.CAN.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
313 PM HST Mon Nov 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below advisory levels, and will slow trend down
further tonight. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 8:38 PM HST, 6 hours 43 minutes earlier.

Area forecast discussion, Nov 20, 8:38 PM HST, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
838 PM HST Sat Nov 20 2021

.SYNOPSIS...
After strengthening tonight, trade winds will range from gentle
to locally breezy through the upcoming holiday. Our airmass will
be rather dry and stable through Tuesday. A minor increase in
trade wind showers is expected about Tuesday night as additional
moisture begins to return.

&&

.DISCUSSION...
A weak ridge north of the main Hawaiian Islands supports light
trade flow near the Big island, while light northerly flow
persists near Kauai. Satellite loop shows patchy broken to
overcast low clouds across windward portions of the Big Island,
while scattered low clouds to clear skies are noted over the
smaller islands. Light winds across the smaller islands will
likely allow for development of land breezes which will continue
to clear out low cloud cover.

The pressure gradient will begin to tighten overnight as a
surface high begins to pass north of the islands. This will boost
trades to locally breezy levels on Sunday and Monday. After the
high passes, a nearly stationary surface ridge will get left
behind through the remainder of the forecast period. Expect gentle
to locally breezy trades through Saturday. Low clouds and showers
will shift to favoring windward areas as trade winds return and
spread westward. Trade showers will increase slightly Tuesday
night as additional moisture begins to return within trade flow.

&&

.AVIATION...
Winds will remain light enough tonight to allow for land breezes
to hold in place in most areas through daybreak Sunday. Moderate
to locally breezy trades should develop statewide by mid to late
morning Sunday and continue through the remainder of the day.
Rather dry conditions are expected during the next 24 hours, with
VFR conditions prevailing at the terminals.

No AIRMETs are currently in effect. AIRMET Sierra will likely be
needed for moderate to severe upper level turbulence between
FL280 and FL400 beginning late tonight over Kauai and expanding to
most of the state during the day Sunday.

&&

.MARINE...
Trade winds are forecast to increase into the moderate to locally
strong range later tonight, as a high pressure ridge builds in
north of the island chain. Trade wind speeds will reach Small
Craft Advisory (SCA) levels for the typically windy waters around
Maui County and the Big Island. An SCA has been issued and will go
into effect starting at 12 am HST. Moderate to locally strong
trades will continue through much of next week.

Surf will remain small for all shores into Tuesday. A slight bump
in northwest swell energy will increase surf along north and west
shores from Monday night through Tuesday. A larger northwest
swell will arrive on Wednesday, likely bringing advisory level
surf along exposed north and west facing shores by Thanksgiving
Day. Stronger trade winds developing over and upstream of the
islands will bring an increase in surf along east facing shores by
early next week. South shore surf will remain very small through
the forecast period.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory from midnight tonight to 6 PM HST Monday
for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

&&

DISCUSSION...Powell
AVIATION...Jelsema
MARINE...Bohlin

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.